On the spaces \(L^{p(x)}(\Omega)\) and \(W^{m,p(x)}(\Omega)\). (English) Zbl 1028.46041

A measurable function \(u:\Omega\to \mathbb{R}\) belongs to \(L^{p(x)} (\Omega)\), by definition, if \(\lim_{\lambda \downarrow 0}\int_\Omega |\lambda u(x)|^{p(x)} dx=0\). The authors study the properties of the space \(L^{p(x)} (\Omega)\), equipped with some kind of Luxemburg norm. They also consider a parallel construction for the Sobolev space \(W^{m,p(x)} (\Omega)\). Such constructions are motivated by certain elliptic or variational problems.


46E30 Spaces of measurable functions (\(L^p\)-spaces, Orlicz spaces, Köthe function spaces, Lorentz spaces, rearrangement invariant spaces, ideal spaces, etc.)
46E35 Sobolev spaces and other spaces of “smooth” functions, embedding theorems, trace theorems
Full Text: DOI


[1] Adam, R. A., Sobolev Spaces (1983), People’s Education Publishing House: People’s Education Publishing House Beijing
[2] Fan, X. L., Regularity of integrands \(f(x\),ξ)=|ξ|\(^{ga(x)}\) with piecewise constant exponents α \((x)\), J. Gansu Sci., 1, 1-3 (1996)
[3] Fan, X. L., The regularity of Lagrangians \(f(x\),ξ)=|ξ|\(^{α(x)}\) with Hölder exponents α \((x)\), Acta Math. Sinica (N.S.), 12, 254-261 (1996) · Zbl 0874.49031
[4] Fan, X. L., Regularity of nonstandard Lagrangians \(f(x\),ξ), Nonlinear Anal., 27, 669-678 (1996) · Zbl 0874.49032
[5] Fan, X. L., Regularity of Lagrangians with α \((x)\)-growth conditions, J. Lanzhou Univ., 33, 1-7 (1997) · Zbl 0907.49020
[6] Fan, X. L.; Zhao, D., Regularity of minimizers of variational integrals with continuous \(p(x)\)-growth conditions, Ann. Math. Sinica, 17A, 557-564 (1996) · Zbl 0933.49024
[7] Fan, X. L.; Zhao, D., A class of De Giorgi type and Hölder continuity, Nonlinear Anal., 36, 295-318 (1999) · Zbl 0927.46022
[8] Fan, X. L.; Zhao, D., The quasi-minimizer of integral functionals with \(m(x)\) growth conditions, Nonlinear Anal., 39, 807-816 (2000) · Zbl 0943.49029
[9] Hudzik, H., A generalization of Sobolev space (I), Funct. Approx., 2, 67-73 (1976) · Zbl 0338.46032
[10] Hudzik, H., A generalization of Sobolev space (II), Funct. Approx., 3, 77-85 (1976) · Zbl 0355.46011
[11] Hudzik, H., On generalized Orlicz-Sobolev space, Funct. Approx., 4, 37-51 (1977) · Zbl 0355.46012
[12] Hudzik, H., On density of \(C^∞\)(Ω) in Orlicz-Sobolev space \(W^k}_M \)(Ω) for every open set Ω⊂\( \textbf{R}^n \), Funct. Approx., 5, 113-128 (1977) · Zbl 0348.46026
[13] Hudzik, H., On problem of density of \(C^∞_0\)(Ω) in generalized Orlicz-Sobolev space \(W^k}_M \)(Ω) for every open set Ω⊂\( \textbf{R}^n \), Comment. Math., 20, 65-78 (1977) · Zbl 0385.46016
[14] Hudzik, H., On continuity of the imbedding operation from \(W^k}_{M_1} \)(Ω) into \(W^k}_{M_2} \)(Ω), Funct. Approx., 6, 111-118 (1978) · Zbl 0385.46015
[15] Hudzik, H., On imbedding theorems of Orlicz-Sobolev space \(W^k}_M \)(Ω) into \(C^m\)(Ω) for open, bounded, and starlike Ω⊂\( \textbf{R}^n \), Comment. Math., 20, 341-363 (1978) · Zbl 0394.46030
[16] Hudzik, H., Density of \(C^∞_0(\textbf{R}^n )\) in generalized Orlicz-Sobolev space \(W^k_M \)(R^n )\), Funct. Approx., 7, 15-21 (1979) · Zbl 0406.46025
[17] Hudzik, H., The problems of separability, duality, reflexivity and of comparison for generalized Orlicz-Sobolev space \(W^k}_M \)(Ω), Comment. Math., 21, 315-324 (1979) · Zbl 0429.46017
[18] Musielak, J., Orlicz Spaces and Modular Spaces. Orlicz Spaces and Modular Spaces, Lecture Notes in Mathematics, 1034 (1983), Springer-Verlag: Springer-Verlag Berlin · Zbl 0557.46020
[19] Vainberg, M. M., Variational Methods for the Study of Nonlinear Operators (1964), Holden-Day: Holden-Day San Francisco/London/Amsterdam · Zbl 0122.35501
[20] Zhikov, V. V., Averaging of functionals of the calculus of variations and elasticity theory, Math. USSR. Izv., 29, 33-36 (1987) · Zbl 0599.49031
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.